Alert archive / New York / Hurricane Force Wind Watches in 2012
Hurricane Force Wind Watch 1, NWS New York, NY
NWS New York, NY issued this hurricane force wind watch at Oct 27, 2012, 4:53 PM EDT. It took effect at Oct 29, 2012, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 4:53 PM EDT (20:53 UTC)
- In effect from
- Oct 29, 2012, 6:00 AM EDT
- Expired
- Oct 28, 2012, 4:47 AM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
884 WHUS71 KOKX 272053 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 453 PM EDT SAT OCT 27 2012 ...DETERIORATING CONDITIONS TONIGHT THROUGH MONDAY MORNING... ...HURRICANE FORCE WIND GUSTS POSSIBLE MONDAY AFTERNOON AND NIGHT... ANZ350-353-355-280500- /O.CON.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/ /O.NEW.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 453 PM EDT SAT OCT 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... ...HURRICANE FORCE WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HURRICANE FORCE WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATION...COASTAL OCEAN WATERS. * WINDS...EAST 45 TO 55 KT WITH GUSTS UP TO 70 KT. * SEAS...23 TO 28 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN SUNDAY NIGHT...AND INCREASE TO STORM FORCE LATE SUNDAY NIGHT. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT...SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. && $$ ANZ330-335-338-340-345-280500- /O.NEW.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 453 PM EDT SAT OCT 27 2012 ...HURRICANE FORCE WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HURRICANE FORCE WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...EAST 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...8 TO 13 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN LATE SUNDAY NIGHT...AND INCREASE TO STORM FORCE AFTER DAYBREAK SUNDAY. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT...SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. && $$
3 follow-up statements
851 WHUS71 KOKX 272119 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 519 PM EDT SAT OCT 27 2012 ...DETERIORATING CONDITIONS TONIGHT THROUGH MONDAY MORNING... ... HURRICANE FORCE WIND GUSTS POSSIBLE MONDAY AFTERNOON AND NIGHT... ANZ350-353-355-280530- /O.CAN.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/ /O.CON.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 519 PM EDT SAT OCT 27 2012 ...HURRICANE FORCE WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * LOCATION...COASTAL OCEAN WATERS. * WINDS...EAST 45 TO 55 KT WITH GUSTS UP TO 70 KT. * SEAS...23 TO 28 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN SUNDAY NIGHT...AND INCREASE TO STORM FORCE LATE SUNDAY NIGHT. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT... SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-280530- /O.CON.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 519 PM EDT SAT OCT 27 2012 ...HURRICANE FORCE WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...EAST 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...8 TO 13 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN LATE SUNDAY NIGHT...AND INCREASE TO STORM FORCE AFTER DAYBREAK SUNDAY. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT... SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. && $$
282 WHUS71 KOKX 280525 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 125 AM EDT SUN OCT 28 2012 ...DETERIORATING CONDITIONS TONIGHT THROUGH MONDAY MORNING... ...HURRICANE FORCE WIND GUSTS POSSIBLE MONDAY AFTERNOON AND NIGHT... ANZ330-335-338-340-345-350-353-355-281000- /O.CON.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 125 AM EDT SUN OCT 28 2012 ...HURRICANE FORCE WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...EAST 40 TO 55 KT WITH GUSTS UP TO 70 KT. * SEAS...8 TO 13 FT ON LONG ISLAND SOUND AND BAYS AS WELL AS NEW YORK HARBOR. 23 TO 28 FEET ON THE OCEAN. * TIMING...GALE FORCE WINDS SHOULD BEGIN SUNDAY NIGHT...AND INCREASE TO STORM FORCE BY LATE SUNDAY NIGHT. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT... SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. && $$
369 WHUS71 KOKX 280847 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 447 AM EDT SUN OCT 28 2012 ...DETERIORATING CONDITIONS THROUGH MONDAY MORNING... ...HURRICANE FORCE WIND GUSTS MONDAY AND MONDAY NIGHT... ANZ330-335-338-340-345-350-353-355-281700- /O.UPG.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ /O.NEW.KOKX.HF.W.0001.121029T1000Z-121030T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 447 AM EDT SUN OCT 28 2012 ...HURRICANE FORCE WIND WARNING IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HURRICANE FORCE WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY. THE HURRICANE FORCE WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...EAST 35 TO 55 KT WITH GUSTS UP TO 70 KT. * SEAS...HIGHEST SEAS WILL REACH UP TO 6 FT ON NEW YORK HARBOR AND BETWEEN 6 AND 8 FT ON THE LONG ISLAND BAYS. HIGHEST SEAS WILL RANGE FROM 10 TO 15 FT ON THE LONG ISLAND SOUND. HIGHEST SEAS WILL RANGE FROM 25 TO 30 FEET ON THE OCEAN. * TIMING...GALE FORCE WINDS TODAY WILL INCREASE TO STORM FORCE BY LATE TONIGHT. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY...ESPECIALLY IN THE AFTERNOON AND EVENING. WINDS SHOULD BE LOWERING BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT... SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. A HURRICANE FORCE WIND WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 64 KT OR GREATER ARE EXPECTED OR OCCURING. ALL VESSELS SHOULD REMAIN IN PORT...OR TAKE SHELTER AS SOON AS POSSIBLE... UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this hurricane force wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this hurricane force wind watch went out at Oct 27, 4:46 PM EDT, 7 minutes earlier.
Area forecast discussion, Oct 27, 4:46 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT SAT OCT 27 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA TODAY WILL WEAKEN AS A COLD FRONT
APPROACHES FROM THE WEST. A DANGEROUS COASTAL STORM WILL IMPACT
THE AREA SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH UPPER LEVEL MOISTURE FROM SANDY AND PERSISTENT EASTERLY
FLOW IN THE LOWER LEVELS...MOSTLY CLOUDY CONDITIONS WILL CONTINUE
ACROSS THE CWA. TEMPERATURES SHOULD NOT RISE TOO MUCH FURTHER THIS
AFTERNOON WITH HIGH TEMPERATURES ABOVE NORMAL IN THE 60S.
OTHERWISE...EXPECT INCREASING EASTERLY WINDS THROUGH THIS EVENING WITH A
TIGHTENING PRESSURE GRADIENT BETWEEN SANDY AND HIGH PRESSURE TO
OUR NE. A SLIGHT CHC OF LIGHT PCPN REMAINS IN THE FORECAST ACROSS
WESTERN PORTIONS OF THE AREA WITH THE APPROACH OF A COLD FRONT AND
VORT MAX.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
DEEP UPPER LEVEL TROUGH EXTENDING FROM GREAT LAKES REGION SOUTH
THROUGH THE LOWER MISSISSIPPI VALLEY WILL PUSH EAST TONIGHT INTO
TOMORROW AND BECOME MORE NEGATIVELY TILTED BY 00Z MON...BEGINNING
TO INTERACT WITH SANDY AT THE END OF THE PERIOD. MEANWHILE...A REX BLOCK
SETS UP DOWNSTREAM OVER THE NORTHERN ATLANTIC WHICH WILL
EVENTUALLY LEAD TO THE BLOCKING OF THE TROUGH AND APPROACHING
SANDY. THE SURFACE COLD FRONT REMAINS JUST TO THE WEST OF THE CWA
AS SANDY APPROACHES FROM THE SOUTH. MULTIPLE WEAK SHORTWAVES ROUND
THE TROUGH...KEEPING POPS IN THE FORECAST TONIGHT INTO
TOMORROW...WITH A GRADUAL INCREASE AS PCPN FROM SANDY MOVES NORTH
AS WELL LATER SUNDAY.
A TIGHTENING PRESSURE GRADIENT OVER THE AREA WILL INCREASE THE
EASTERLY FLOW...ESP SUNDAY AFTERNOON...BRINGING SUSTAINED WINDS TO
BETWEEN 15 AND 20 MPH...AND GUSTS UP TO 30 MPH. THIS TREND WILL
THEN CONTINUE INTO SUNDAY NIGHT.
CLOUDY CONDITIONS WILL HELP TO MODERATE TEMPERATURES TONIGHT AND
TOMORROW...BRINGING TEMPS BACK DOWN CLOSER TO NORMAL. CONTINUED TO
USE A BLEND OF NAM/MOS GUIDANCE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
DANGEROUS COASTAL STORM IS BECOMING MORE LIKELY FOR SUNDAY NIGHT
THROUGH MID WEEK.
CONFIDENCE CONTINUES TO INCREASE THAT THE LOCAL AREA WILL BE
AFFECTED BY SIGNIFICANT IMPACTS FROM SANDY. GENERAL OPERATION
MODELS ARE LINING UP BETTER WITH TIMING...BRINGING THE STORM IN
AROUND 00Z TUES...THOUGH WITH DISCREPANCIES OF ACTUAL LOCATION
BEING FROM DELMARVA UP TO LI. LATEST NHC FORECAST CONTINUES TO
TREND BRINGING THE STORM IN AROUND THE DELMARVA REGION...SO KEPT
THE TIMING AND TRACK OF THE FORECAST SIMILAR TO THIS THINKING.
THE STORM IS STILL EXPECTED TO MAKE A TRANSITION INTO POST
TROPICAL PRIOR TO LANDFALL. IT HAS TO BE EMPHASIZED...THAT
ALTHOUGH THE STORM IS EXPECTED TO TRANSITION TO POST-TROPICAL
BEFORE LANDFALL...IT WILL BE A LARGE AND DANGEROUS STORM FOR THE
NORTHEAST/MID ATLANTIC.
BASED ON ABOVE...CONFIDENCE IS INCREASING IN SIGNIFICANT IMPACTS
TO THE REGION...IN THE FORM OF HEAVY RAINFALL AND RESULTANT
URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING
WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT
SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION.
THE WINDOW FOR HEAVIEST RAIN IS STILL A BIT UNCERTAIN AS IT WILL
DEPEND ON EXACT TIMING AND TRACK OF THE SANDY AND INTERACTION WITH
INTENSE JET/SHORTWAVE ENERGY...BUT SEVERAL INCHES OF RAIN ARE
POSSIBLE ANYWHERE FROM SUNDAY NIGHT THROUGH TUESDAY. SEE THE
HYDROLOGY SECTIONS FOR MORE ON THE FLOODING POTENTIAL. AS FOR
WINDS...THEY INCREASE FROM THE E/NE ON SUNDAY BETWEEN SANDY AND
HIGH PRESSURE TO THE N. WINDS OF 15 TO 25 MPH AND GUSTS WELL INTO
THE 30S ARE LIKELY BY SUNDAY AFTERNOON AND THEN CONTINUING INTO
MONDAY. THE STRONGEST WINDS WILL BE COINCIDENT WITH THE CLOSEST
APPROACH AND LANDFALL OF SANDY...LATE MONDAY THROUGH TUE...WITH
THE POTENTIAL FOR SPEEDS OF 40-50G70-80MPH...SLIGHTLY HIGHER IN
ELEVATED LOCATIONS. IF THESE WINDS ARE REALIZED...THE COMBINATION
OF EVENT DURATION...SATURATED GROUNDS...AND PARTIAL TO FULL
FOLIAGE TREES...WOULD CAUSE WIDESPREAD DOWNING OF TREES AND POWER
LINES...CAUSING DISRUPTION TO POWER AND POSSIBLY TRANSIT FOR
SEVERAL DAYS. THESE WINDS WILL ALSO RESULT IN SIGNIFICANT COASTAL
IMPACTS...DETAILED IN THE TIDES AND COASTAL FLOODING SECTIONS.
ALTHOUGH CONFIDENCE IS INCREASING IN SIGNIFICANT IMPACTS TO THE
LOCAL AREA...CONTINUE TO MONITOR NATIONAL WEATHER SERVICE
FORECASTS AS UNCERTAINTY STILL REMAINS WITH THE EXACT TIMING AND
DEGREE OF IMPACT DUE TO THE STILL WIDE ENVELOPE OF POSSIBLE
LANDFALL LOCATIONS. ALSO...REFER TO THE NATIONAL HURRICANE CENTER
FOR THE LATEST TRACK AND FORECASTS.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL CONTINUE TO WEAKEN THIS AFTERNOON...AND GIVE
WAY TO THE OUTER CIRCULATION OF SANDY TONIGHT INTO SUNDAY.
HIGH CONFIDENCE IN INCREASING SUSTAINED WINDS THROUGH THE
PERIOD...AND IN GUSTS AFTER 10Z SUNDAY. THERE IS LOW TO MEDIUM
CONFIDENCE ON ONSET/STRENGTH OF ANY GUSTS TONIGHT...WHICH MIGHT
NOT MATERIALIZE UNTIL LATE ESPECIALLY INLAND.
LOW CONFIDENCE ON CIGS THROUGH TONIGHT. SOME DRIER AIR WORKING IN
FROM THE WEST MAY SCATTER OUT CURRENT BKN030-035 TO A SCT030-035
FOR A BRIEF PERIOD. HOWEVER...MVFR CIGS SHOULD COME BACK AT SOME
POINT TONIGHT ESPECIALLY AFTER MIDNIGHT. HIGH CONFIDENCE IN MVFR
CIGS LATE TONIGHT AFTER ABOUT 08Z-09Z INTO SUNDAY MORNING.
.OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY...
.SUNDAY AFTERNOON/NIGHT...MVFR CIGS AND INCREASING NE WINDS.
G30-35KT EXPECTED DURING THE LATE AFTERNOON AND EVENING...AND
G40-45KT AFTER MIDNIGHT. HIGHEST WINDS IN NYC METRO AND ALONG THE
COAST.
.MONDAY-TUESDAY...STRONG WINDS IN EXCESS OF 40-50 KT LIKELY...WITH
GUSTS POSSIBLE OVER 70 KT. PERIODS OF HEAVY RAIN WITH IFR
CONDITIONS.
.WED-THU...BRISK WITH MVFR CONDS AND SHOWERS.
&&
.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS TODAY AS WINDS INCREASE
FROM THE EAST...AND SEAS REACH 5 FT. WINDS AND SEAS ON ALL WATERS
WILL CONTINUE TO INCREASE TONIGHT THROUGH TOMORROW INTO THE
BEGINNING OF THE WEEK AS THE COASTAL STORM IMPACTS THE REGION.
CONFIDENCE IS INCREASING THAT GALE CONDITIONS WILL BE MET LATER
SUNDAY ON ALL WATERS...THEN POSSIBLE STORM FORCE WINDS BY LATE
MONDAY. WITH THE UNCERTAINTY OF THE EXACT TIMING OF THESE
CONDITIONS...WILL HOLD OFF ON ISSUING ANY FURTHER MARINE PRODUCTS
AT THIS TIME.
SEAS WILL GREATLY INCREASE SUNDAY WITH THE STRONG WINDS.
20-25 FT OCEAN SEAS ARE POSSIBLE BY MONDAY NIGHT/TUESDAY AS A
RESULT...WITH 5 TO 10 FT SEAS ON THE SOUND.
&&
.HYDROLOGY...
NO SIGNIFICANT RAIN IS EXPECTED TODAY THROUGH SUNDAY AFTERNOON.
THE POTENTIAL FOR VERY HEAVY RAIN AND SIGNIFICANT URBAN...SMALL
STREAM...AND RIVER FLOODING EXISTS FOR SUNDAY NIGHT THROUGH
TUESDAY FROM SANDY OR HER REMNANTS. UNCERTAINTY WITH HER TRACK
REMAINS BUT SEVERAL INCHES OF RAINFALL IS POSSIBLE...WITH THE
HEAVIEST RAIN LIKELY MONDAY MORNING THROUGH TUESDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WATCH IS IN EFFECT BEGINNING FOR THE HIGH TIDE CYCLE
SUNDAY EVENING...LASTING THROUGH MONDAY FOR ALL COASTLINES.
CONFIDENCE IS INCREASING IN A SIGNIFICANT AND PROLONGED COASTAL
FLOOD EVENT FOR EARLY NEXT WEEK. EASTERLY FLOW WILL BEGIN
STRENGTHENING SUNDAY...WITH POTENTIAL FOR MINOR COASTAL
FLOODING STARTING WITH THE SUNDAY EVENING HIGH TIDE AND BECOMING
INCREASING LIKELY AND WIDESPREAD FOR SUCCESSIVE HIGH TIDE CYCLES.
WIDESPREAD MODERATE COASTAL FLOODING IS POSSIBLE BY THE MONDAY
MORNING HIGH TIDE CYCLE AS THE STRONGEST WINDS BEGIN AFFECTING
THE AREA. THEN THE EXACT TRACK/TIMING AND EVOLUTION OF SANDY WILL
DETERMINE THE MAGNITUDE OF COASTAL FLOODING WITH THE TUESDAY
MORNING/EARLY AFTERNOON HIGH TIDE...WITH POTENTIAL FOR SIGNIFICANT
AND WIDESPREAD COASTAL FLOODING RESULTING IN WIDESPREAD FLOODING
AND POSSIBLE DAMAGE IN HISTORICALLY FLOOD PRONE SPOTS.
HAND IN HAND WITH THE COASTAL FLOODING WILL BE INCREASINGLY HIGH
SURF BATTERING THE COAST SUNDAY INTO EARLY NEXT WEEK...WITH
POTENTIAL FOR MAJOR BEACH EROSION...LOCALIZED WASHOVERS...AND DAMAGE
TO VULNERABLE SHORELINE STRUCTURES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WARNING FROM 6 AM MONDAY TO 3 PM EDT TUESDAY FOR
CTZ009>012.
FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR
CTZ005>012.
HIGH SURF ADVISORY FROM 7 PM SUNDAY TO 6 PM EDT TUESDAY FOR
CTZ009>012.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR CTZ005>012.
NY...COASTAL FLOOD WARNING FROM 6 AM MONDAY TO 3 PM EDT TUESDAY FOR
NYZ071>075-078>081-176>179.
FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR
NYZ067>075-078>081-176>179.
HIGH SURF ADVISORY FROM 7 PM SUNDAY TO 6 PM EDT TUESDAY FOR
NYZ071-073>075-078>081-176>179.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR NYZ067>075-078>081-176>179.
NJ...COASTAL FLOOD WARNING FROM 6 AM MONDAY TO 3 PM EDT TUESDAY FOR
NJZ006-106-108.
FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR
NJZ002-004-006-103>108.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR NJZ002-004-006-103>108.
MARINE...HURRICANE FORCE WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY
AFTERNOON FOR ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.
&&
SYNOPSIS...SEARS
NEAR TERM...DS/NV
SHORT TERM...SEARS
LONG TERM...SEARS/NV
AVIATION...BC/GOODMAN
MARINE...SEARS/NV
HYDROLOGY...SEARS/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 27, 5:46 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 546 AM EDT SAT OCT 27 2012 CTZ005>008-NJZ002-004-103>108-NYZ067>070-281000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 546 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE TRI-STATE AREA WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM SUNDAY EVENING THROUGH THE MIDDLE OF NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR HEAVY RAINFALL AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-350-353-355-281000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 546 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COASTAL WATERS WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR GALE FORCE SUNDAY...WITH STORM FORCE WINDS ALONG WITH EXTREMELY HIGH SEAS BY MONDAY AFTERNOON. THE MAGNITUDE OF THE WINDS AND SEAS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-281000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 546 AM EDT SAT OCT 27 2012 ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. THE TRI-STATE AREA WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM SUNDAY EVENING THROUGH THE MIDDLE OF NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR HEAVY RAINFALL AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. A COASTAL FLOOD WATCH IS IN EFFECT FOR ALL COASTLINES BEGINNING WITH SUNDAY EVENINGS HIGH TIDE...AND CONTINUING THROUGH MONDAY. PERSISTENT STRONG EASTERLY FLOW WILL PILE WATER ON TOP OF ALREADY HIGHER ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON..RESULTING IN POSSIBLE CONTINUING FLOOD STAGES BETWEEN HIGH TIDE CYCLES. THE MOST PRONE FOR THE WIDESPREAD MODERATE FLOODING WILL BE WESTERN LONG ISLAND SOUND SHORELINES. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-281000- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 546 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE TRI-STATE AREA WILL LIKELY FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM LATE THIS WEEKEND INTO EARLY NEXT WEEK. THIS INCLUDES THE LIKELIHOOD FOR HEAVY RAINFALL AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 5:46 AM EDT | Coastal Flood Watch | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 12 hr |
| Oct 27, 4:36 PM EDT | High Wind Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 12 hr |
| Oct 27, 4:58 PM EDT | Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 52 hr |
| Oct 27, 5:34 PM EDT | Coastal Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 69 hr |
| Oct 27, 5:34 PM EDT | High Surf Advisory | OKX | Bronx, Kings, Nassau, Queens, Richmond, Suffolk and 1 more | 12 hr |
Nearby
Hurricane Force Wind Watches in New York, 2012Every hurricane force wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.